Alert archive / Georgia / Heat Advisories in 2016

Heat Advisory 2, NWS Charleston, SC

June 16, 20166 counties in Georgia

NWS Charleston, SC issued this heat advisory at Jun 16, 2016, 3:45 PM EDT for 6 counties in Georgia. It took effect at Jun 17, 2016, 12:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2016, 3:45 PM EDT (19:45 UTC)
In effect from
Jun 17, 2016, 12:00 PM EDT
Expired
Jun 17, 2016, 5:55 PM EDT
In force
6 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS72 KCHS 161945
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT THU JUN 16 2016

GAZ099>101-114>119-137>141-SCZ047-048-051-170345-
/O.NEW.KCHS.HT.Y.0002.160617T1600Z-160617T2300Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-
BEAUFORT-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH...
TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING...
TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD...JASPER
345 PM EDT THU JUN 16 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY.

* LOCATIONS...MUCH OF SOUTHEAST GEORGIA AND BEAUFORT AND JASPER
  COUNTIES IN SOUTH CAROLINA. THIS INCLUDES SUCH COMMUNITIES AS
  SAVANNAH...SAPELO ISLAND...HINESVILLE...LUDOWICI...STATESBORO...
  BEAUFORT AND HARDEEVILLE.

* HEAT INDEX VALUES...UP TO 108 DUE TO TEMPERATURES IN THE MID
  AND UPPER 90S...AND DEWPOINTS IN THE UPPER 60S AND LOWER 70S.

* IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT 
  ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST BE OUTDOORS...DRINK PLENTY OF FLUIDS...WEAR LIGHT
WEIGHT CLOTHING AND STAY OUT OF DIRECT SUNSHINE. IN ADDITION...
KNOW THE SIGNS OF HEAT ILLNESSES AND BE SURE TO CHECK ON THOSE
WHO ARE MOST SUSCEPTIBLE TO THE HEAT SUCH AS YOUNG CHILDREN AND
THE ELDERLY. NEVER LEAVE CHILDREN AND PETS IN A VEHICLE...
ESPECIALLY WITH THE WINDOWS ROLLED UP SINCE TEMPERATURES CAN BE
MUCH HIGHER INSIDE THE VEHICLE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
5 follow-up statements
425 
WWUS72 KCHS 170134
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
934 PM EDT THU JUN 16 2016

GAZ099>101-114>119-137>141-SCZ047-048-051-170945-
/O.CON.KCHS.HT.Y.0002.160617T1600Z-160617T2300Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-
BEAUFORT-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH...
TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING...
TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD...JASPER
934 PM EDT THU JUN 16 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

* LOCATIONS...MUCH OF SOUTHEAST GEORGIA...ALONG WITH BEAUFORT AND
  JASPER COUNTIES IN SOUTH CAROLINA. THIS INCLUDES COMMUNITIES
  SUCH AS SAVANNAH...SAPELO ISLAND...HINESVILLE...LUDOWICI...
  STATESBORO...BEAUFORT AND HARDEEVILLE.

* HEAT INDEX VALUES...UP TO 108 DUE TO TEMPERATURES IN THE MID
  AND UPPER 90S...AND DEWPOINTS IN THE UPPER 60S AND LOWER 70S.

* IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT 
  ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST BE OUTDOORS...DRINK PLENTY OF FLUIDS...WEAR LIGHT
WEIGHT CLOTHING AND STAY OUT OF DIRECT SUNSHINE. IN ADDITION...
KNOW THE SIGNS OF HEAT ILLNESSES AND BE SURE TO CHECK ON THOSE
WHO ARE MOST SUSCEPTIBLE TO THE HEAT SUCH AS YOUNG CHILDREN AND
THE ELDERLY. NEVER LEAVE CHILDREN AND PETS IN A VEHICLE...
ESPECIALLY WITH THE WINDOWS ROLLED UP SINCE TEMPERATURES CAN BE
MUCH HIGHER INSIDE THE VEHICLE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
800 
WWUS72 KCHS 170715
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
315 AM EDT FRI JUN 17 2016

SCZ049-050-171500-
/O.EXB.KCHS.HT.Y.0002.160617T1600Z-160617T2200Z/
COASTAL COLLETON-CHARLESTON-
INCLUDING THE CITIES OF...EDISTO BEACH...CHARLESTON
315 AM EDT FRI JUN 17 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING.

* LOCATIONS...MAINLY SOUTH AND EAST OF A LINE FROM AROUND
  CHARLESTON TO GARDENS CORNER TO GRAYS IN SOUTHEAST SOUTH
  CAROLINA AND SPRINGFIELD TO STATESBORO TO METTER IN SOUTHEAST
  GEORGIA. THIS INCLUDES BEAUFORT...HILTON HEAD
  ISLAND...HARDEEVILLE...SAVANNAH...HINESVILLE...CLAXTON AND
  LUDOWICI.

* HEAT INDEX VALUES...105 TO 110 DEGREES.

* IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT 
  ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST BE OUTDOORS...DRINK PLENTY OF FLUIDS...WEAR LIGHT
WEIGHT CLOTHING AND STAY OUT OF DIRECT SUNSHINE. IN ADDITION...
KNOW THE SIGNS OF HEAT ILLNESSES AND BE SURE TO CHECK ON THOSE
WHO ARE MOST SUSCEPTIBLE TO THE HEAT SUCH AS YOUNG CHILDREN AND
THE ELDERLY. NEVER LEAVE CHILDREN AND PETS IN A VEHICLE...
ESPECIALLY WITH THE WINDOWS ROLLED UP SINCE TEMPERATURES CAN BE
MUCH HIGHER INSIDE THE VEHICLE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

GAZ099>101-114>119-137>141-SCZ047-048-051-171500-
/O.EXT.KCHS.HT.Y.0002.160617T1600Z-160617T2200Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-
BEAUFORT-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH...
TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING...
TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD...JASPER
315 AM EDT FRI JUN 17 2016

...HEAT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING...

* LOCATIONS...MAINLY SOUTH AND EAST OF A LINE FROM AROUND
  CHARLESTON TO BEAUFORT TO RIDGELAND IN SOUTHEAST SOUTH CAROLINA
  AND SPRINGFIELD TO STATESBORO TO METTER IN SOUTHEAST GEORGIA.

* HEAT INDEX VALUES...105 TO 110 DEGREES.

* IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT 
  ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST BE OUTDOORS...DRINK PLENTY OF FLUIDS...WEAR LIGHT
WEIGHT CLOTHING AND STAY OUT OF DIRECT SUNSHINE. IN ADDITION...
KNOW THE SIGNS OF HEAT ILLNESSES AND BE SURE TO CHECK ON THOSE
WHO ARE MOST SUSCEPTIBLE TO THE HEAT SUCH AS YOUNG CHILDREN AND
THE ELDERLY. NEVER LEAVE CHILDREN AND PETS IN A VEHICLE...
ESPECIALLY WITH THE WINDOWS ROLLED UP SINCE TEMPERATURES CAN BE
MUCH HIGHER INSIDE THE VEHICLE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
683 
WWUS72 KCHS 171450
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1050 AM EDT FRI JUN 17 2016

GAZ099>101-114>119-137>141-SCZ047>051-172200-
/O.CON.KCHS.HT.Y.0002.160617T1600Z-160617T2200Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH...
TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING...
TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
1050 AM EDT FRI JUN 17 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...MAINLY SOUTH AND EAST OF A LINE FROM AROUND 
  CHARLESTON TO BEAUFORT TO RIDGELAND IN SOUTHEAST SOUTH 
  CAROLINA AND SPRINGFIELD TO STATESBORO TO METTER IN SOUTHEAST 
  GEORGIA.

* HEAT INDEX VALUES...105 TO 110 DEGREES.

* IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT 
  ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST BE OUTDOORS...DRINK PLENTY OF FLUIDS...WEAR LIGHT
WEIGHT CLOTHING AND STAY OUT OF DIRECT SUNSHINE. IN ADDITION...
KNOW THE SIGNS OF HEAT ILLNESSES AND BE SURE TO CHECK ON THOSE
WHO ARE MOST SUSCEPTIBLE TO THE HEAT SUCH AS YOUNG CHILDREN AND
THE ELDERLY. NEVER LEAVE CHILDREN AND PETS IN A VEHICLE...
ESPECIALLY WITH THE WINDOWS ROLLED UP SINCE TEMPERATURES CAN BE
MUCH HIGHER INSIDE THE VEHICLE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
950 
WWUS72 KCHS 171934
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT FRI JUN 17 2016

GAZ099>101-114>119-137>141-SCZ047>051-172200-
/O.CON.KCHS.HT.Y.0002.000000T0000Z-160617T2200Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH...
TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING...
TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
334 PM EDT FRI JUN 17 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...MAINLY SOUTH AND EAST OF A LINE FROM AROUND 
  CHARLESTON TO BEAUFORT TO RIDGELAND IN SOUTHEAST SOUTH 
  CAROLINA AND SPRINGFIELD TO STATESBORO TO METTER IN SOUTHEAST 
  GEORGIA.

* HEAT INDEX VALUES...105 TO 110 DEGREES.

* IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT 
  ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST BE OUTDOORS...DRINK PLENTY OF FLUIDS...WEAR LIGHT
WEIGHT CLOTHING AND STAY OUT OF DIRECT SUNSHINE. IN ADDITION...
KNOW THE SIGNS OF HEAT ILLNESSES AND BE SURE TO CHECK ON THOSE
WHO ARE MOST SUSCEPTIBLE TO THE HEAT SUCH AS YOUNG CHILDREN AND
THE ELDERLY. NEVER LEAVE CHILDREN AND PETS IN A VEHICLE...
ESPECIALLY WITH THE WINDOWS ROLLED UP SINCE TEMPERATURES CAN BE
MUCH HIGHER INSIDE THE VEHICLE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
485 
WWUS72 KCHS 172155
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT FRI JUN 17 2016

GAZ099>101-114>119-137>141-SCZ047>051-172300-
/O.CAN.KCHS.HT.Y.0002.000000T0000Z-160617T2200Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH...
TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING...
TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
555 PM EDT FRI JUN 17 2016

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE HEAT
ADVISORY.

CONDITIONS ARE RAPIDLY COOLING DOWN WITH THE ARRIVAL OF SHOWERS
AND THUNDERSTORMS. THUS THE HEAT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this heat advisory went out at Jun 16, 1:26 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 16, 1:26 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
126 PM EDT THU JUN 16 2016

.SYNOPSIS...
Hot and humid weather will persist through Friday while several
upper level disturbances affect the area. A cold front will then
move through Friday night followed by cooler high pressure
building in from the north for the weekend. The high will
eventually shift south and east of the area toward the middle of
next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
No significant changes were made with the latest update.

A 500 mb shortwave is progged to cross the area early this afternoon
taking the deeper moisture with it. Isolated showers and
thunderstorms will be possible through the day. Coverage should
be a bit better near the Altamaha River as verified by the current
radar trends. Strong low-level offshore flow is keeping the sea
breeze boundary pinned near the coast, so that won't be much of a
player. A few storms could become severe with damaging winds the
main hazard.

Highs are still on track to be in the mid 90s most areas. Some
spots may see heat indices hit 105 or 106, similar to the last
few days. Given that it would likely be spotty and not several
consecutive hours, no Heat Advisories are planned.

Tonight should be mostly dry due to little to no upper forcing.
Temps will remain fairly warm due to a robust low-level jet
keeping the boundary layer mixed. Lows will be in the mid to upper
70s.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Friday: The area will be situated ahead of a rare backdoor cold
front which will be approaching from the north. A westerly flow
across the area will help keep the sea breeze pinned near the coast
and help boost temperatures into the mid to possibly upper 90s,
likely warmest south of I-16 in GA. Dewpoints will likely fall in
the afternoon but should still be in the lower to mid 70s leading to
heat indices peaking near 100 north of Charleston to near 110 toward
Hinesville and Darien. Thus, a Heat Advisory will likely be needed
for a good part of the area. Showers and thunderstorms should
develop in the afternoon, mainly around Charleston which will be
closer to the front, then shift southeast with additional convection
possible across southeast GA ahead of some upper level energy.
Moderate instability and bulk shear will yield the potential for
some severe storms with damaging winds. Rain chances look to
diminish from north to south as the front pushes through.
Temperatures should bottom out around 70 most locales by Saturday
morning, coolest across inland portions of the SC Lowcountry.

Saturday: Much cooler and drier air will move in from the northwest
behind the cold front while low pressure develops offshore along the
front. Better model agreement now that the low stay well east of the
area. Northeast winds will be elevated, especially near the coast,
and this will help contribute to some showers due to the enhanced
moisture convergence there. Saturday night will be mainly dry except
for some coastal showers, mainly across GA.  Temperatures will drop
to below normal levels in the mid 60s away from the coast and closer
to 70/lower 70s at the coast.

Sunday: Much of the same weather with unseasonably cool and dry
conditions in place, except for a few brief/light showers near the
coast. It will remain breezy with below normal high temperatures
in the lower/mid 80s away from the coast.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Sunday night through Thursday...Unseasonably cool high pressure will
prevail into Monday before conditions return to more normal levels
toward mid week as the high shifts offshore and a more southerly
flow sets up.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Mainly VFR through 18Z Friday. There may be some impacts from
showers/thunderstorms this afternoon. But uncertainty remains too
high to include any mention of this in the current TAFs.

Extended Aviation Outlook: Brief flight restrictions are possible
due to showers/thunderstorms Friday afternoon/evening. Breezy
northeast winds are possible this weekend as strong high pressure
builds from the north.

&&

.MARINE...
A potent low-level jet will persist through tonight, maintaining
15-20 knot winds over the waters except around 15 knots in
Charleston Harbor. Some gusts near 25 kt are expected, but
no advisories are expected.

Friday through Tuesday...Conditions will deteriorate behind a cold
front which will push south through the local waters Friday night
followed by strong high pressure to the north into early next week.
SCAs are likely for all waters during this period with gusts
possibly nearing gale force at times, mainly near the Gulf Stream,
but confidence is low as much depends on the track/strength of
offshore low pressure and the resulting pressure gradient.
Winds/seas will remain elevated into early next week, but should
slowly improve as the pressure gradient begins to relax on Monday.

&&

.TIDES/COASTAL FLOODING...
Strong high pressure is expected to build from the north this
weekend while low pressure develops offshore. This will create
breezy northeast winds which could push tides high enough to create
at least minor coastal flooding.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...JRL/RJB
MARINE...JRL/RJB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 16, 4:00 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
400 AM EDT THU JUN 16 2016

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
170900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
400 AM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY. HEAT INDEX
VALUES COULD PEAK AT OR ABOVE 105 DEGREES DURING THE AFTERNOON...MAINLY
SOUTH OF WALTERBORO AND CHARLESTON. THUS...A HEAT ADVISORY COULD BE
NEEDED FOR PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS WITH LARGE
HAIL AND/OR DAMAGING WINDS ARE POSSIBLE FRIDAY AFTERNOON INTO THE
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-170900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
400 AM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-170900-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
400 AM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY. HEAT INDEX
VALUES COULD PEAK AT OR ABOVE 105 DEGREES DURING THE AFTERNOON...MAINLY
SOUTH OF WALTERBORO AND CHARLESTON. THUS...A HEAT ADVISORY COULD
BE NEEDED FOR PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS WITH LARGE
HAIL AND/OR DAMAGING WINDS ARE POSSIBLE FRIDAY AFTERNOON INTO THE
EVENING.

COASTAL FLOODING...STRONG NORTHEAST WINDS COULD PUSH TIDE LEVELS
HIGH ENOUGH TO PRODUCE AT LEAST MINOR INUNDATION OF SALTWATER IN
LOW-LYING COASTAL AREAS THIS WEEKEND INTO EARLY NEXT WEEK.
THUS...A COASTAL FLOOD ADVISORY MAY BE NEEDED.

RIP CURRENTS...STRONG NORTHEAST WINDS...INCREASING SWELLS AND THE
APPROACHING FULL MOON COULD CREATE AN ENHANCED RISK OF RIP
CURRENTS THIS WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

Nearby

Heat Advisories in Georgia, 2016Heat Advisories in South Carolina, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.